Texas, 2014Heavy Rain in Texas, July 19, 2014
July 19, 2014 · NWS MAF · 1 event in 1 county or zone
An upper ridge was centered over West Texas with a surface trough across extreme West Texas/eastern New Mexico. There was intense heating along this trough with a weak upper level disturbance over the region which increased lift.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper ridge was centered over West Texas with a surface trough across extreme West Texas/eastern New Mexico. There was intense heating along this trough with a weak upper level disturbance over the region which increased lift. Upper level winds were weak and there was abundant moisture which aided in the development of heavy rain. These conditions also contributed to large hail in southeast New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 19, 1:21 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 19, 1:21 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT Sat Jul 19 2014
.DISCUSSION...
WV imagery shows the upper ridge centered over West Texas, courtesy
of a west coast trough trying to muscle in thru Baja. Yesterday, a
MCS developed in N central NM and moved SSE, but died out before
making it into SE NM. Current models attempt to replicate this
scenario tonight, but suggest the MCS might make it a little further
SE. Otherwise, at the sfc, a trough extended from SW NM ESE down
into the Big Bend, and will serve as the focus of isolated
convection for the next couple of days as abundant diurnal heating
combines w/minor disturbances moving down thru the ridge. Sfc
trough is forecast to orient more N-S Sunday and Monday, and remain
over the western half of the CWA. Forecast soundings look too warm
for much hail development, but inverted-V profiles suggest strong
winds will remain a threat. In addition, KMAF 12Z raob came in w/a
PWAT of 1.31"...about 130% of normal. Given nil steering flow under
the ridge, heavy rain will be possible as well.
Models dissolve the sfc trough by Tuesday and begin moving the upper
ridge NNW over the next week to the Four Corners vicinity. While
this will spare West Texas/SE NM the worst of the heat, the thermal
ridge will still push H85 temps towards 30C, for widespread
triple-digits by Tuesday or so, and continuing into the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 74 97 72 97 / 10 10 10 10
BIG SPRING TX 73 99 71 98 / 10 10 10 10
CARLSBAD NM 73 98 71 98 / 10 10 10 10
DRYDEN TX 75 98 73 96 / 10 10 10 10
FORT STOCKTON TX 74 99 73 98 / 10 10 10 10
GUADALUPE PASS TX 73 88 73 89 / 10 10 10 10
HOBBS NM 70 92 68 96 / 10 10 10 10
MARFA TX 62 89 64 89 / 10 10 10 10
MIDLAND INTL AIRPORT TX 74 98 72 98 / 10 10 10 10
ODESSA TX 74 97 73 98 / 10 10 10 10
WINK TX 75 98 73 101 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05/44
Hazardous weather outlook, Jul 19, 12:06 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 PM CDT SAT JUL 19 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
106 PM CDT SAT JUL 19 2014 /1206 PM MDT SAT JUL 19 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE MOUNTAINS OF
SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON INTO THE
EARLY EVENING. STRONG AND GUSTY WINDS ARE POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND
EVENING...MAINLY IN AND NEAR THE MOUNTAINS OF SOUTHWEST TEXAS AND
SOUTHEAST NEW MEXICO. THESE STORMS COULD PRODUCE STRONG AND GUSTY
WINDS. THROUGH THE REST OF THE WEEK...NO HAZARDOUS WEATHER IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
05
Heavy Rain, Brewster
- When
- July 19, 3:45 PM CST to 4:00 PM CST
- Where
- Brewster County, 8 mi SSE of Alpine
- Reported by
- Trained Spotter
- Coordinates
- 30.263, -103.619
Heavy rain fell near Alpine with three quarters to almost an inch falling in fifteen minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 19, 20141 death · 1 event
- Rip Current in South Carolina, July 19, 20141 death · 1 event
- Flash Flooding and Debris Flow in Nevada, July 19 to 21, 2014$110,000 · 1.25 in hail · 13 events
- Flash Flood and Hail in New Mexico, July 19, 2014$50,000 · 1 in hail · 7 events
- Wildfire in Washington, July 19 to 23, 2014$22,000 · 2 events
- Damaging Wind and Lightning Strike in Florida, July 19 to 20, 20141 injured · $500 · 3 events
- Flash Flooding and Heavy Rain in Hawaii, July 19 to 22, 20149 events
- Hail in South Dakota, July 19, 20141 in hail · 3 events
- Flash Flood and Hail in Colorado, July 19, 20141.75 in hail · 2 events
- Waterspout in Gulf of Mexico, July 19, 20141 event
- Marine Thunderstorm Wind in Gulf of Mexico, July 19, 20141 event
- Hail in New Mexico, July 19, 20141.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530917.